Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 13, 2006, 10:18 PM CDT for Henry County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2006, 10:18 PM CDT (03:18 UTC)
- Expired
- Apr 13, 2006, 10:57 PM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 8:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 5:42 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 13, 5:42 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 542 PM CDT THU APR 13 2006 .UPDATE... THUNDERSTORMS HAVE INITIATED OVER CENTRAL IOWA IN THE LAST 30 MINUTES...AND THIS IS A FAVORABLE LOCATION FOR STRONG TO SEVERE THUNDERSTORMS TO MOVE INTO OUR CWA. A SEVERE THUNDERSTORM WATCH AS BEEN ISSUED TIL MIDNIGHT...AREAS NORTH OF HIGHWAY 78 IN IOWA...AND FOR MERCER AND ROCK ISLAND IN ILLINOIS. THE MAIN THREAT SHOULD BE LARGE HAIL AND VERY STRONG WINDS UP TO 80 MPH. SOME SUPERCELLS WILL BE POSSIBLE AS WELL...MAINLY IN EASTERN IOWA EARLY THIS EVENING. ERVIN && .SYNOPSIS... A COLD FRONT WILL SLOWLY SAG SOUTH TONIGHT AND STALL ACROSS THE REGION FOR THE NEXT THREE DAYS. A SERIES OF LOW PRESSURE SYSTEMS ARE FORECAST TO TRACK ALONG THE FRONT BRINGING SEVERAL ROUNDS OF RAIN TO THE AREA. && .DISCUSSION... MOISTURE IS SLOWLY MOVING INTO THE REGION ALBEIT SLOWER THAN WHAT THE MODELS HAVE BEEN INDICATING. NEW 18Z SOUNDING STILL HAS A MINIMAL CAP ON IT. THIS CAP ALONG WITH VERY LIMITED MOISTURE HAS PRECLUDED CONVECTION FROM DEVELOPING. CONVECTION SHOULD DEVELOP FAIRLY QUICKLY THIS EVENING WITH IT TRANSFORMING INTO AN MCS THAT EXITS THE AREA AROUND DAWN FRIDAY. MCS IN TURN WILL HELP PUSH THE COLD FRONT SOUTH TO THE IA/MO BORDER WITH THE NEXT WAVE ARRIVING FRIDAY AFTERNOON. THE WAVE ON FRIDAY SHOULD INITIATE CONVECTION DURING THE AFTERNOON/EVENING WITH DRY EASTERLY FLOW SETTING UP BY SATURDAY MORNING. STALLED FRONT TO RETURN SATURDAY NIGHT/SUNDAY AND THIS COULD GET INTERESTING IF THE MODELS ARE CORRECT. POTENTIAL IS THERE FOR A MODERATE TO POSSIBLY HEAVY RAIN EVENT OVER ABOUT THE NORTH HALF OF THE CWFA. AFTER A QUIET MONDAY THROUGH TUESDAY MORNING...THE NEXT WAVE ARRIVES TUESDAY AFTERNOON INTO WEDNESDAY BRINGING ANOTHER ROUND OF PRECIP TO THE AREA. WEDNESDAY NIGHT AND THURSDAY LOOK DRY ATTM. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...SEVERE THUNDERSTORM WATCH TIL MIDNIGHT NORTH OF HIGHWAY 78. IL...SEVERE THUNDERSTORM WATCH TIL MIDNIGHT ROCK ISLAND AND MERCER. MO...NONE. ERVIN/08
Hazardous weather outlook, Apr 13, 1:55 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 155 PM CDT THU APR 13 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 155 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE ENTIRE OUTLOOK AREA REMAINS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS...FOR MAINLY THIS EVENING. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP TOWARD EVENING OVER SOUTHERN MINNESOTA AND PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA. THESE STORMS MAY THEN DEVELOP INTO A COMPLEX AND MOVE QUICKLY SOUTHEAST ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS TONIGHT BETWEEN 7 PM AND 1 AM. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS OF 60 TO 80 MPH. SECONDARY THREATS WILL BE LARGE HAIL AND HEAVY RAIN. THE PORTION OF THE OUTLOOK AREA MOST AT RISK IS GENERALLY NORTHEAST OF A LINE FROM WASHINGTON IOWA...TO MONMOUTH ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED RISK FOR SEVERE WEATHER ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY THROUGH SATURDAY NIGHT AS A STRONG FRONT LINGERS IN THE REGION. ON FRIDAY...THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR AREAS SOUTH OF INTERSTATE 80 IN THE AFTERNOON AND EVENING. THE AREA OF MAIN CONCERN WILL BE NEAR A STALLED FRONTAL WEST TO EAST BOUNDARY IN THE VICINITY OF SOUTHEAST IOWA...NORTHEAST MISSOURI INTO WEST CENTRAL ILLINOIS. CONDITIONS IN THIS AREA MAY BE FAVORABLE FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE SATURDAY INTO SATURDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA AS A STRONG UPPER LEVEL SYSTEM MOVES THROUGH THE REGION. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE AS A WARM FRONT LIFTS NORTHEAST IN THE AFTERNOON. THESE MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES. HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH MAY CAUSE MINOR FLOODING AND RISING RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MCCLURE
In the hours before
Local storm report, Apr 13, 9:52 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL INDEPENDENCE 42.47N 91.89W
04/13/2006 E1.00 INCH BUCHANAN IA LAW ENFORCEMENT
&&
RAYWLocal storm report, Apr 13, 9:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
954 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL PRINCETON 41.38N 89.47W
04/13/2006 M0.50 INCH BUREAU IL TRAINED SPOTTER
&&
DLFLocal storm report, Apr 13, 10:00 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL MUSCATINE 41.42N 91.07W
04/13/2006 E0.50 INCH MUSCATINE IA TRAINED SPOTTER
SPOTTER ALSO RELAYED REPORTS OF GOLF BALL SIZE HAIL IN
ILLINOIS CITY AT ABOUT 0946 P.M.
&&
MIKEZLocal storm report, Apr 13, 10:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL PUTNAM 41.18N 89.40W
04/13/2006 E0.88 INCH PUTNAM IL TRAINED SPOTTER
SPOTTER REPORTED DIME TO NICKEL SIZE HAIL WITH HEAVY
RAIN.
&&
MIKEZLocal storm report, Apr 13, 10:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1011 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL NEW WINDSOR 41.20N 90.45W
04/13/2006 M1.00 INCH MERCER IL TRAINED SPOTTER
&&
DLFLocal storm report, Apr 13, 10:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL 4 WNW ALEXIS 41.09N 90.64W
04/13/2006 E0.88 INCH MERCER IL TRAINED SPOTTER
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:16 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 44 min |
| Apr 13, 7:20 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 55 min |
| Apr 13, 7:28 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 62 min |
| Apr 13, 7:32 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 58 min |
| Apr 13, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 53 min |
| Apr 13, 7:39 PM CDT | Tornado Warning | DVN | Linn | 51 min |
| Apr 13, 7:45 PM CDT | Tornado Warning | DVN | Benton | 45 min |
| Apr 13, 7:55 PM CDT | Tornado Warning | DVN | Jones | 65 min |
| Apr 13, 7:57 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 63 min |
| Apr 13, 7:58 PM CDT | Tornado Warning | DVN | Johnson | 62 min |
| Apr 13, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 53 min |
| Apr 13, 8:12 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 63 min |
| Apr 13, 8:18 PM CDT | Tornado Warning | DVN | Cedar | 57 min |
| Apr 13, 8:23 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 52 min |
| Apr 13, 8:23 PM CDT | Tornado Warning | DVN | Muscatine | 67 min |
| Apr 13, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 62 min |
| Apr 13, 8:46 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 59 min |
| Apr 13, 8:47 PM CDT | Tornado Warning | DVN | Johnson | 58 min |
| Apr 13, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 52 min |
| Apr 13, 8:56 PM CDT | Tornado Warning | DVN | Scott | 64 min |
| Apr 13, 8:59 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 43 min |
| Apr 13, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 53 min |
| Apr 13, 9:10 PM CDT | Tornado Warning | DVN | Cedar | 49 min |
| Apr 13, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 48 min |
| Apr 13, 9:23 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 67 min |
| Apr 13, 9:26 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 37 min |
| Apr 13, 9:26 PM CDT | Tornado Warning | DVN | Muscatine | 39 min |
| Apr 13, 9:34 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 56 min |
| Apr 13, 9:36 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 54 min |
| Apr 13, 10:04 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 56 min |
| Apr 13, 10:28 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 50 min |
| Apr 13, 10:32 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 49 min |
| Apr 13, 10:53 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 34 min |
| Apr 13, 8:33 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 57 min |
| Apr 13, 8:39 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 66 min |
| Apr 13, 9:12 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 49 min |
| Apr 13, 9:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 53 min |
| Apr 13, 9:54 PM CDT | Tornado Warning | DVN | Mercer | 53 min |
| Apr 13, 9:55 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 65 min |
| Apr 13, 9:59 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 61 min |
| Apr 13, 10:17 PM CDT | Severe Thunderstorm Warning | DVN | Putnam | 58 min |
| Apr 13, 11:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 19 min |
| Apr 14, 12:28 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 47 min |
| Apr 14, 8:48 AM CDT | Severe Thunderstorm Warning | DVN | McDonough | 16 min |
| Apr 14, 6:01 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 44 min |
| Apr 14, 6:01 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 27 min |
| Apr 14, 6:40 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 22 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.